Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 29, 2011, 10:59 AM CDT for 8 counties in Missouri; Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 10:59 AM CDT (15:59 UTC)
- Expired
- Apr 30, 2011, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:51 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 6:51 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT FRI APR 29 2011 .DISCUSSION... /350 AM CDT FRI APR 29 2011/ GOING FORECAST TRENDS ARE LOOK PRETTY GOOD AND THIS UPDATE PRIMARILY DOES SOME FINE TUNING. 00Z NCEP PRODUCTION SUITE STILL SUPPORTING THE IDEA THAT COLD FRONT WILL APPROACH W SECTIONS OF CWA ON SATURDAY AFTERNOON AND THEN WORK ACROSS THE REGION SATURDAY NIGHT. THERE DOES APPEAR TO BE A LOW PROBABILITY OF WAA-INDUCED SHOWER/TSRA ACTIVITY LATE TONIGHT/SATURDAY MORNING OVER N PARTS OF THE CWA...WITH PRECIP THREAT BECOMING MORE FOCUSED ON FRONTAL PASSAGE SATURDAY AFTERNOON AND ESPECIALLY SATURDAY NIGHT. FORECAST SOUNDINGS SUGGEST THAT AMS OVER MOST OF OUR AREA WILL REMAIN CAPPED THROUGH LATE SATURDAY AFTERNOON...AND IT MAY BE THAT OUR POPS ARE A BIT TOO HIGH OVER THE NW HALF OF THE CWA. HOWEVER...BY SATURDAY EVENING IT APPEARS THAT CONVECTIVE POTENTIAL WILL BE REALIZED OVER SE SECTIONS OF THE CWA AS MID LEVEL COOLING WORKS INTO AREA WHERE LO LEVEL FORCING WILL BE PRESENT. IN THE SUNDAY-SUNDAY NIGHT TIME FRAME IT APPEARS THAT THE FRONTAL BOUNDARY WILL BECOME PARALLEL TO MID LEVEL FLOW AND STALL OUT FROM THE RED RIVER VALLEY INTO THE OHIO RIVER VALLEY. THIS WILL ONCE AGAIN SET THE STAGE FOR QUITE A BIT OF WET WEATHER OVER PARTS OF THE CENTRAL U.S. THAT DEFINITELY DO NOT NEED MORE RAIN...BUT RIGHT NOW IT WOULD APPEAR THAT THE S PARTS OF OUR CWA WILL BE ON THE N FRINGES OF THE AXIS OF HEAVIEST PRECIPITATION. AND...WITH ENTRANCE REGION OF UPPER LEVEL JET REMAINING OVER AREA IT LOOKS LIKE MUCH LIGHTER RAINFALL WILL BE POSSIBLE AS FAR N AS CENTRAL MO/CENTRAL IL. TIMING OF PRECIP THREATS DURING THIS TIME WILL PROBABLY BE TIED TO SEVERAL WEAK SHORTWAVES THAT ARE FORECAST TO MOVE THROUGH THE MID MISSISSIPPI RIVER VALLEY. THE PASSAGE OF EACH OF THESE FEATURES...ALONG WITH ROBUST CONVECTION TO OUR S...SHOULD ALLOW THE BOUNDARY/EFFECTIVE FRONT TO SAG S WITH TIME...AND BELIEVE BY MONDAY PRECIPITATION THREAT WILL BE S OF OUR AREA. AS FAR AS TEMPERATURES ARE CONCERNED...70S SHOULD BE COMMON BOTH TODAY AND SATURDAY...BUT BY SUNDAY THE COMBO OF COOLER AIR...CLOUDS...AND RAIN WILL LIMIT AFTERNOON TEMPS TO THE 50S AND LOWER 60S. TRUETT && .AVIATION... /637 AM CDT FRI APR 29 2011/ VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL THIS MORNING. THE WIND WILL TURN TO THE SOUTH-SOUTHEAST AND BECOME GUSTY BY AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE AREA. GUSTS WILL DROP OFF BUT LOW LEVEL WIND SHEAR WILL BE A PROBLEM TONIGHT PRIMARILY ACROSS CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS THE LOW LEVEL JET RAMPS UP ACROSS THE AREA. SPECIFICS FOR KSTL... VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL AT LAMBERT THIS MORNING. THE WIND WILL INCREASE FROM THE SOUTH- SOUTHEAST THIS AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE BI-STATE REGION. COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP LATE TONIGHT...BUT HAVE LEFT OUT MENTION OF LLWS IN THE TAF FOR NOW SINCE IT LOOKS TO BE MARGINAL UNTIL VERY CLOSE TO SUNRISE. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 29, 6:00 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT FRI APR 29 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 600 AM CDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT OVER NORTHEAST MISSOURI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH OR CONTINUE TO RISE DUE TO RUNOFF FROM THE RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING ACROSS THE ENTIRE REGION. BY SUNDAY THE THUNDERSTORM THREAT WILL BE CONFINED TO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY. RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:41 AM CDT | River Flood Warning | LSX | Franklin, Warren | 28 hr |
Nearby
Areal Flood Warnings in Missouri, 2011Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.